# SDR 2003F00123

- Difficulty date: January 24, 2003
- Submitted: February 27, 2003
- Operation: Air carrier
- Aircraft: N500FS
- Make and model: Cessna 310R
- Aircraft serial: 310R0630
- Aircraft time: 7,665 hours
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: ALV9510
- Part serial: C101687
- Condition: Dislodged
- Location: Rt Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

THE PILOT NOTED THAT THE RIGHT HAND ALTERNATOR HAD FALLEN OFF LINE DURING CRUISE FLIGHT. UPON LANDING, MAINTENANCE WAS NOTIFIED AND IT WAS DETERMINED THAT THE ALTERNATOR WAS INOPERATIVE. UPON REMOVAL OF THE ALTERNATOR, IT WAS DISCOVERED THAT THE ALTERNATOR DRIVE GEAR AND THE ALTERNATOR CLUTCH HAD SEVERE DAMAGE. UPON FURTHER INVESTIGATION, IT WAS DETERMINED THAT THE FORWARD ALTERNATOR DRIVE BEARING HAD FAILED CAUSING THE CLUTCH AND DRIVE GEAR TO MISS ALLIGN. THIS CAUSED SEVERE METAL CONTAMINATION AND THE ENGINE HAD TO BE REPLACED.
